Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Feeling dizziness, nausea and mild confusion after stopping paxidep. Should I continue medicine?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
I am taking paxidep 25 mg since XXXXXXX this year. i stopped taking them since a week and i am feeling extremely unwell . dizziness, nausea, feeling low, mild confusion, nightmares . can you please guide if this is normal and should i continue the meds again? How long would the symptoms remain ? i want to quit paxidep. how should i do it ? Also, do these medicines lead to weight gain ?
Posted Wed, 24 Oct 2012 in Medicines and Side Effects
Answered by Dr. Ashish Mittal 38 minutes later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Paxidep is most commonly used for anxiety and depressive illness. It is a non addictive medicines and can be continued for years without addiction. It may lead to withdrawal symptoms if stopped suddenly.

Your current problem can occur due to following reasons (in given hierarchy):
-Withdrwal of paxidep
-Recurrence of primary problem.
-Combination of above two factors

Q. can you please guide if this is normal and should i continue the meds again?
Answer: Yes, In my opinion you should continue paxidep and should not stop it without in person assessment and supervision by psychiatrist.

Q. How long would the symptoms remain ?
Answer: If symptoms is because of withdrawal then these will stop in 2-3 weeks. If symptoms are because of recurrence of primary, then it will stop after restart of treatment.

Q. i want to quit paxidep. how should i do it ? Also, do these medicines lead to weight gain ?
Answer: I know it is very painful to take medicines daily, but sometime we had to do to maintain our health. Again remember psychiatric illness are chronic illnesses like high BP. You stop the drug and BP rises.

I do not think any psychiatrist will be comfortable to stop the medicines without continuous follow up because of risk of recurrence of problem. I advice you to discuss tapering of paxidep with your psychiatrist, as he understand your case better.

Paxidep may increase weight in some cases. So, it is better to monitor your weight and diet during treatment.

I hope this information has been both informative and helpful for you.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor